Redness, irritation, or allergies from Latisse or Revitalash?

I used first Latisse and then RevitaLash on my eyebrows for a few months. Now I have red skin on my eyebrows. It's very noticeable; people keep asking me about what happened to my eyebrows. I don't have any itching or flaking to go with the redness and did not experience the itching while using the products. I did not realize right away that the redness could be a result of Latisse or RevitaLash, however after some research, now I am pretty sure it is. I don't have any redness anywhere else on my face. I've tried using Desonide to help with the redness, but it did not help. I seem to be allergic to Protopic. Will the redness ever go away? Is there anything that can help to speed up the reversal of this side effect?

Are you having redness, irritation, or allergies from Latisse or Revitalash?   Glad you asked this!   The bottom line is yes…………ANY skin care product, including lash products, can cause an allergic or irritant reaction.   Often the problem is not necessarily the active ingredient in the product (the chemical actually keeping the lashes long), but the other chemicals or natural ingredients in the product. What causes these and what do they look like?

Redness, irritation, or allergies from Latisse or Revitalash

Allergic and irritant reactions are different.  Both are problematic.  Allergic reaction tend generally to cause more swelling and itching – more “hive like.”   Irritant reactions tend to sneak up on us and just cause redness and flaking.  Only your doctor can make a diagnosis for sure.  And you have to stop the offending product obviously!!!

Once you’ve had a reaction, it’s very tempting to use a product like Desonide or the non prescription hydrocortisone 1% because they make the redness go away temporarily.   These products should be used the way your doctor prescribes them.

But please remember THIS!   Topical steroid creams were meant for short term use for most problems.  If someone uses them long term, they  can make redness worse, by causing thinning of the skin and dilation of the blood vessels in the skin.  Put it on and the redness is temporarily better…….stop using it and the redness is back…..only worse.   Please see your dermatologist and have her/him help you get off the Desonide if you’ve been using it longer than a few weeks.   Also steriod creams around the eyes for long periods may cause glaucoma.

Hope this helps with redness, irritation, or allergies from Latisse or Revitalash, Dr. Irwin

See Dr. Irwin’s article on Latisse Pros and Cons

Eye lash

Eye lash

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!